• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Mirtazapine. Has anyone got any experience of this?

L

lizzie g

Member
Joined
Jun 22, 2009
Messages
15
Hi,

Went to the Dr yesterday & he's changed me to 15mg of Mirtazapine a day.

To my first tablet last night before bed as instructed as I was warned they could make me sleepy.

Whilst there seems to be less side effects then the other ad's I've been on I feel really strange today. Dizzy & a bit disorientated. Strange almost electric jolts going through me. Getting out of bed was a bitch this morning & I felt like I hadn't slept when I had a good 10 hours! Quite glad I've been signed off for the week now just to get over this.

It was kinda funny when my friend had to help me do some shopping earlier as I was feeling for want of a better word "stoned"

Has anyone else experienced this? It seems to have calmed the panic & anxiety down already, but I'm not getting my hopes up too much yet as I felt really down & teary this morning. Though I know the symptoms of depression (which I also have along with the panic & anxiety! Yay me.) can get worse before the meds kick in.

Any comments would be most welcome.

Thanks!:)
 
dib4uk

dib4uk

Well-known member
Joined
Jul 23, 2009
Messages
2,190
Location
south london,england
I was on that tablet and the same strenght, but for me it was no good it didnt staberlise my mood at all and it made me manic and hyper. But for depression its meant to be a goood medicine to take, just let it work your system and maybe in time you will start to feel better. It just takes a while for the drug to kick in like a minimum of 48 hours to a couple of weeks depends on how depresssed you are.


Good luck with it.

Ps. as your taking it for anxiety as well im not to sure how long it will take before you start to feel better. although some of the medications side effects can be anxiety based problems !!!!
 
messymoo

messymoo

ACCOUNT CLOSED
Joined
Jan 30, 2008
Messages
11,595
Location
Under a rock
I am on mirtazapine too and it really helps me with my sleep I am still struggling with my energy levels and motivation during the day but then I am on quite a bit of medication at the moment and not sure what is doing what but if I remember rightly it wore off eventually in the daytime it really helped me when I was on it before and I really hope it works out well for you persevere with it :)
 
L

lizzie g

Member
Joined
Jun 22, 2009
Messages
15
Thanks for the reply's!

Like most meds I've heard good & bad things about it, but everyone is different. Thankfully I'm not on anything else & I am looking to aim for a drug free life eventually. I don't think that's going to be for a long while yet, but trying my hardest to stay positive.

The only thing that worries me a the moment is the over sleeping & lack of motivation as I suffer from this already but will be doing my best to over come these. Mind over matter I guess, it's just after so many years of struggling trying to find the mental strength it's difficult.

I'm determined this time not to fall into my usual trap of self pity & will try to stay focused & remain strong.

This isn't just for me any more (though I am the most important thing in my life I've been told), after my suicide attempt last year I really don't want to put my family & friends through any more of this. I'm determined to get better or at least take control over this illness.
:):)
 
brambling21

brambling21

Well-known member
Joined
Apr 25, 2010
Messages
50
Location
Cardiff, Wales
I'm on 30mg of Mirtazapine, I have some mixed reactions to it. Within 30 minutes of taking my 1st dose, I felt dizzy and slightly out of it, but have since come to tolerate it now.

So far the side effects are:-

Lucid dreams
Fluid retention
Flashbacks
Dizzyness

Benefits:-

Depression is more manageable

Not the best meds that I've been on but better than most.
 
B

BP2

Guest
I am currently taking it for Depression and Anxiety. This is the second time I have been on it over the last 4-5 years.

It certainly made me a little drowsy for the first few days but that wore off pretty quickly.

The first time I was taking it I remember vivid dreams, the occasional muscle spasm (twitch perhaps a little restless legs) during the nights, and lots of muscle aches/stiffness during the day.

The biggest problems for me were weight gain 2-3 stone over a year and poop out after a few months.

This time round I seem to be free of side effects other than the weight gain.

Of all the AD I have taken this is the one for me that has had the most benign set of side effects other than the weight gain.

Good luck - I hope it works well for you.
 
S

schizolanza

Well-known member
Joined
Sep 22, 2008
Messages
2,784
I've been on the mirtazapine 15mg for a few years.Cant say I've noticed any side effects.I've always seen it as a nothing pill which doesn't seem to do anything.But it might be a lot worse if I stopped takiong it.who knows?
 
R

richardk

Well-known member
Joined
May 15, 2010
Messages
46
I'm on the maximum safe dose of Mirtazapine - 45mg.

Over a year-and-a-half I've gone from 15-30-45.

It does help a bit, but my depression is endogenous and seems to get better or returns with a vengeance irrespective of the anti-depressants.
 
F

fast fuse

Active member
Joined
May 29, 2010
Messages
27
Location
east midlands
hi im on mirtazepine 15mg, been on it 6 months, it don't seem to work for me with anxiety.. it relaxes me for about 10mins and then anxious again, i take mine at night and now in morning.
i get weird dreams with mine, i take the orodisspersable ones, ive noticed if swollow it with out water once it dissolves on tongue, my throat goes numb and feels like it closin up, so i swollow it with water at same time now, dunno if that reason for not woring much, asked doctor 3 times to change it but he said no. was on prozac at first but got bad side effects. i just want some anxiety med but doc says mirtazepine is good and therapy is the answer that will make me better
 
G

gothicminx

Well-known member
Joined
May 16, 2010
Messages
151
Location
Brighton
I didn't last a week on Mirtazapine. I felt like an utter zombie. All I could do was eat and sleep. I know it works great for some people but it was awful for me.
 
W

wanda

Member
Joined
Jun 1, 2010
Messages
16
I ate and slept a lot at first, but I really needed the sleep so I quite liked that. I went up to 30mg after a few weeks and that helped enormously with anxiety - so long as I am with and among decent friendly people I have been ok - though a bit of a setback today when I had a bad bad day.
All my anxiety symptoms came back - they sort of 'broke through' - I have managed to crack the weight thing by having lots of veg and fruit, but you have to keep on top of that = if there is nothing interesting in the fridge it is very easy to eat a weeks calories of snacks. I can't have ssri's so its been good for me.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
I have heard really good stuff about the drug. I persevered on it for nine weeks unfortunately it made me way too sedated and unmotivated. I also had horrifically vivid and grotesque nightmares so had to go off it. The side effects can get less over time as well remember. Keep in close contact with your mental health team re any concerns you may have
Good luck I sincerely hope it works for you.
All the best
 
R

richardk

Well-known member
Joined
May 15, 2010
Messages
46
I'm on it - it helped with my depression, I went from 15-30-45mg, but alas it's no longer working and I take 300mg of Quetiapine as well.

That is like having a lobotomy - I feel stoned all day and have no energy.
 
M

mikesmith

New member
Joined
Oct 5, 2013
Messages
2
mirtazapine

I didn't last a week on Mirtazapine. I felt like an utter zombie. All I could do was eat and sleep. I know it works great for some people but it was awful for me.
i have been on mirtazapine before and just been put back on it 15mg at first now on 30mg i find it helps as i been ill on others only downside is it makes you eat lots and do struggle getting out of bed and also dream alot
 
Last edited:
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,626
Glad I am no longer on mert, I put nearly three stone on.

I ate a huge amount, prior to that was skinny, perhaps now I look a little better though........I couldn't have gone on with the mert.

KS
xx
 
Top